Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 12, NWS Northern Indiana

February 20, 2016

NWS Northern Indiana issued this small craft advisory at Feb 20, 2016, 4:46 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2016, 4:46 AM EST (09:46 UTC)
Expired
Feb 20, 2016, 1:00 PM EST
In force
8 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

022 
WHUS73 KIWX 200946
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
446 AM EST SAT FEB 20 2016

LMZ043-046-201800-
/O.CAN.KIWX.GL.W.0005.000000T0000Z-160220T1000Z/
/O.NEW.KIWX.SC.Y.0012.160220T0946Z-160220T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
446 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS BECOMING WEST 10 TO 20 KNOTS
  THIS AFTERNOON. A FEW GUSTS TO 30 KNOTS THIS MORNING.

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
674 
WHUS73 KIWX 201517
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1017 AM EST SAT FEB 20 2016

LMZ043-046-201800-
/O.CON.KIWX.SC.Y.0012.000000T0000Z-160220T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1017 AM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS VEERING WEST 10 TO 20 KNOTS THIS
  AFTERNOON.

* WAVES: 2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
801 
WHUS73 KIWX 201749
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1249 PM EST SAT FEB 20 2016

LMZ043-046-201900-
/O.EXP.KIWX.SC.Y.0012.000000T0000Z-160220T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1249 PM EST SAT FEB 20 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:15 AM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 20, 3:15 AM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 AM EST SAT FEB 20 2016

.SYNOPSIS...
ISSUED AT 315 AM EST SAT FEB 20 2016

MILD CONDITIONS ARE EXPECTED TODAY WITH HIGHS IN THE MID 50S TO
LOWER 60S UNDER MOSTLY SUNNY SKIES. A FEW WIND GUSTS UP TO 35 MPH
MAY BE POSSIBLE TODAY...MAINLY FOR AREAS EAST OF INTERSTATE 69. A
DRY COLD FRONT WILL THEN BRING MORE SEASONABLE TEMPERATURES FOR
SUNDAY AND INTO NEXT WEEK. HIGH PRESSURE AND DRY CONDITIONS WILL
PERSIST THROUGH TUESDAY WITH THE NEXT CHANCE OF RAIN OR SNOW NOT
UNTIL WEDNESDAY.

&&

.SHORT TERM...(TODAY)
ISSUED AT 315 AM EST SAT FEB 20 2016

DOWNRIGHT SPECTACULAR DAY ON TAP FOR TODAY...BY FEBRUARY STANDARDS
ANYWAY...WITH WARM AND DRY AIRMASS FROM THE CENTRAL PLAINS REMAINING
OVER OUR AREA. APART FROM SOME PERIODIC HIGH CLOUDS...EXPECT MOSTLY
SUNNY CONDITIONS. THIS SHOULD PROMOTE MODEST MIXING DEPTHS TO AROUND
900MB WHERE TEMPS REMAIN AROUND 5-10C. MIXING THOSE TEMPS TO THE
SURFACE YIELDS HIGHS IN THE MID 50S ACROSS OUR NORTH TO LOWER 60S IN
OUR SOUTH...SIMILAR TO INHERITED FORECAST AND LATEST CONSENSUS
GUIDANCE. IT WILL BE A LITTLE BREEZY AGAIN TODAY WITH WINDS AT THE
TOP OF THE BOUNDARY LAYER AROUND 30-35 KTS. CERTAINLY WONT BE AS
WINDY AS YESTERDAY BUT A FEW GUSTS OF 30-35 MPH ARE POSSIBLE...
ESPECIALLY EAST OF I-69.

.LONG TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 315 AM EST SAT FEB 20 2016

A COLD FRONT WILL THEN PUSH THROUGH THE AREA OVERNIGHT AND
GRADUALLY RETURN TEMPS TO MORE SEASONABLE VALUES FOR NEXT WEEK.
WEAK SURFACE WAVE WILL DEVELOP ALONG THIS FRONT BUT LATEST 00Z
MODELS ARE ALL KEEPING THIS WAVE AND ASSOCIATED MOISTURE/PRECIP
SOUTH OF OUR CWA. REMOVED ALL POPS FOR TONIGHT AND TOMORROW AS A
RESULT. PARENT MIDLEVEL VORT MAX COULD BRING SOME VERY LIGHT
PRECIP TO OUR N/NE COUNTIES LATE SUNDAY...PERHAPS WITH SOME HELP
FROM LAKE HURON IN NE FLOW...BUT PROFILES ARE AWFULLY DRY AND
STABLE. PREFER TO MAINTAIN DRY FORECAST AT THIS POINT WITH JUST A
FEW FLURRIES IN OUR NORTHERN ZONES AT BEST.

MONDAY AND TUESDAY APPEAR VERY QUIET WITH SURFACE HIGH PRESSURE
LOCKED IN PLACE. TEMPS WILL BE NEAR NORMAL ON MONDAY WITH A
SLIGHT INCREASE ON TUESDAY AS WAA/SOUTHWEST FLOW INCREASE. WILL
HAVE TO KEEP AN EYE ON LATE WED/THURS AS ANOTHER DEEP TROUGH
DEVELOPS OVER THE EASTERN CONUS WITH POTENTIAL FOR SURFACE
CYCLOGENESIS SOMEWHERE OVER THE EASTERN PART OF THE COUNTRY.
LATEST 00Z GFS AND ECMWF PAINTING A MORE OMINOUS PICTURE FOR OUR
CWA BUT CONFIDENCE REMAINS VERY LOW AT THIS TIME RANGE. WILL WAIT
FOR SOME CONTINUITY BEFORE JUMPING ON BOARD AND HAVE KEPT POPS IN
LOW CHANCE RANGE FOR NOW. WILL CONTINUE TO WATCH THIS PERIOD
CLOSELY THOUGH. COLDER TEMPS LIKELY FOR THE END OF THE
WEEK...ALONG WITH SOME POTENTIAL FOR LIGHT LAKE EFFECT SNOW...BUT
NOTHING UNUSUAL FOR LATE FEBRUARY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1246 AM EST SAT FEB 20 2016

A STRONG LOW PRESSURE AREA ACROSS SOUTHERN ONTARIO WILL CONTINUE
TO SLOWLY LIFT NORTHEAST DURING THE OVERNIGHT. THE STRONGEST
PRESSURE RISES HAVE NOW SHIFTED EAST OF NORTHERN INDIANA...AND THE
EASTWARD PROGRESSION OF THE ISALLOBARIC FORCING AND GRADUAL
BOUNDARY LAYER COOLING/DECOUPLING HAS RESULTED IN SOME
DIMINISHMENT OF STRONG WIND GUSTS IN THE PAST HOUR OR TWO. THIS
TREND SHOULD CONTINUE DURING THE OVERNIGHT HOURS WITH WEST-
SOUTHWEST WINDS SETTLING IN THE 15G20KT RANGE. WINDS ALOFT WILL
BE SLOW TO DIMINISH AND KIWX VAD WIND PROFILE DATA STILL SUGGESTS
CLOSE TO 50 KNOTS OF FLOW IN LOWEST SAMPLE POINT. DID GO AHEAD AND
RE-INSERT LLWS (THROUGH 14Z) GIVEN PERSISTENCE OF THESE LOW LEVEL
WINDS AND LOSS OF GUSTINESS THE PAST FEW HOURS. DIURNAL MIXING
SHOULD ALLOW FOR GUSTS TO DEVELOP AGAIN SATURDAY MORNING...LIKELY
AROUND 25 KNOTS OR SO. VFR CONDITIONS WILL CONTINUE THROUGH THIS
FORECAST VALID PERIOD WITH ONLY SOME SCT HIGH CLOUDS EXPECTED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 5 AM EST EARLY THIS MORNING FOR LMZ043-046.

&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...MARSILI

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 20, 12:46 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1246 AM EST SAT FEB 20 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-210600-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...
OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
1246 AM EST SAT FEB 20 2016 /1146 PM CST FRI FEB 19 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-210600-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1246 AM EST SAT FEB 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SATURDAY
MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.